Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 11, NWS Cheyenne, WY

June 25, 2018

NWS Cheyenne, WY issued this red flag warning at Jun 25, 2018, 2:13 PM MDT. It took effect at Jun 26, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2018, 2:13 PM MDT (20:13 UTC)
In effect from
Jun 26, 2018, 11:00 AM MDT
Expired
Jun 26, 2018, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

430 
WWUS85 KCYS 252013
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
213 PM MDT Mon Jun 25 2018

...Critical to near critical Fire Weather conditions are expected
to develop Tuesday afternoon and evening for Zones 305..307...and
309...

WYZ305-307-309-261200-
/O.UPG.KCYS.FW.A.0006.180626T1700Z-180627T0200Z/
/O.NEW.KCYS.FW.W.0011.180626T1700Z-180627T0200Z/
/O.NEW.KCYS.FW.A.0007.180627T1700Z-180628T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
213 PM MDT Mon Jun 25 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR
LOW HUMIDITY AND WINDS OF 30 TO 40 MPH FOR FIRE WEATHER ZONES 
305, 307, AND 309...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR LOW HUMIDITY VALUES AND WINDS FOR 20 TO 30
MPH FOR FIRE WEATHER ZONES 305, 307, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. A Fire
Weather Watch has also been issued. The Fire Weather Watch is in 
effect from Wednesday morning through Wednesday evening.

* AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. 
  Fire weather zone 309. 

* WIND...25 TO 35 MPH with gusts to 40 mph in the afternoon.

* HUMIDITY...10 to 20%

* THUNDERSTORMS...One or two dry thunderstorms with gusty erratic
  winds and occasional lightning could be possible Tuesday
  afternoon across the higher terrain. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

Allen
3 follow-up statements
335 
WWUS85 KCYS 260909
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
309 AM MDT Tue Jun 26 2018

...Elevated Fire Weather conditions are expected to develop 
Tuesday afternoon and evening for Zones 305..307...and 309...

...Critical Fire Weather conditions are likely for the same areas
Wednesday and Thursday due to very dry conditions and strong gusty
winds...

WYZ305-307-309-262300-
/O.CON.KCYS.FW.W.0011.180626T1700Z-180627T0200Z/
/O.CON.KCYS.FW.A.0007.180627T1700Z-180628T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
309 AM MDT Tue Jun 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS...

The National Weather Service in Cheyenne continues the Red Flag 
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. A Fire
Weather Watch has also been issued. The Fire Weather Watch is in 
effect from Wednesday morning through Wednesday evening.

* AFFECTED AREAS...Fire weather zone 305. 
                   Fire weather zone 307.  
                   Fire weather zone 309. 

* WIND...25 TO 30 MPH with gusts to 40 mph in the afternoon.

* HUMIDITY...10 to 15% in the afternoon and evening. 

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
368 
WWUS85 KCYS 262058
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
258 PM MDT Tue Jun 26 2018

...Elevated Fire Weather conditions continue for Tuesday 
afternoon and evening for Zones 305..307...and 309...

...Elevated Fire Weather conditions will effect the same zones 
Wednesday and Thursday due to very dry conditions and strong gusty
winds...

WYZ305-307-309-270500-
/O.UPG.KCYS.FW.A.0007.180627T1700Z-180628T0200Z/
/O.NEW.KCYS.FW.W.0012.180627T1700Z-180628T0200Z/
/O.NEW.KCYS.FW.W.0013.180628T1700Z-180629T0200Z/
/O.CON.KCYS.FW.W.0011.000000T0000Z-180627T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
258 PM MDT Tue Jun 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 305, 307,
AND 309... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT 
WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
305, 307, AND 309... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 305, 307, AND
309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. a
Red Flag Warning has also been issued from 11 AM to 8 PM MDT
Thursday. The Fire Weather Watch is no longer in effect. 


The National Weather Service in Cheyenne continues the Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. A
Fire Weather Watch has also been issued. The Fire Weather Watch
is in effect from Wednesday morning through Wednesday evening.

* AFFECTED AREAS...Fire weather zone 305. Fire weather zone 307. 
  Fire weather zone 309. 

* WIND...25 TO 30 MPH with gusts to 45 mph in the afternoon.

* HUMIDITY...10 to 15% in the afternoon and evening.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Braun
873 
WWUS85 KCYS 270150
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
750 PM MDT Tue Jun 26 2018

...Red Flag Warning Today for FWZ 305...307 and 309 to expire at
8PM this evening...

...Critical Fire Weather conditions will effect FWZ 305...307 and
309 Wednesday and Thursday due to very dry conditions and strong 
gusty winds...

WYZ305-307-309-271200-
/O.EXP.KCYS.FW.W.0011.000000T0000Z-180627T0200Z/
/O.CON.KCYS.FW.W.0012.180627T1700Z-180628T0200Z/
/O.CON.KCYS.FW.W.0013.180628T1700Z-180629T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
750 PM MDT Tue Jun 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY FOR STRONG WESTERLY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 305, 307, AND 309... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT 
THURSDAY FOR STRONG WESTERLY WINDS AND EXTREMELY LOW HUMIDITY FOR
FIRE WEATHER ZONES 305, 307, AND 309... 

...TODAYS RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307,
AND 309...

The National Weather Service in Cheyenne continues the Red Flag 
Warning, which is in effect from 11 AM to 8 PM MDT Tuesday. Red
Flag conditions are expected once again Thursday.

* AFFECTED AREAS...Fire weather zone 305. Fire weather zone 307. 
  Fire weather zone 309. 

* WIND...25 TO 30 MPH with gusts to 45 mph in the afternoon.

* HUMIDITY...10 to 15 percent in the afternoon and evening.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 25, 11:19 AM MDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 25, 11:19 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1119 AM MDT Mon Jun 25 2018

.SHORT TERM...(Today and tonight)
Issued at 205 AM MDT Mon Jun 25 2018

Mostly quiet weather is expected through the period behind a
departing upper level low. West northwesterly flow aloft should
keep things mostly quiet today with a drying downslope wind.
Temperatures will begin an upward trend today, with daytime highs
in the upper 70s to mid 80s across much of southeastern Wyoming
and western Nebraska. Very isolated showers and storms will be
possible in the afternoon and evening across the far eastern zones
of the Nebraska panhandle and the higher terrain near the
Colorado border. Coverage is not expected to be more than isolated
given the decreasing boundary layer moisture content.

The decreasing moisture will lead to some problems with Fire
Weather beginning Tuesday afternoon. An upper level trough over
the Canadian prairie provinces will push the shortwave ridge out
of the way allowing the upper level jet to go zonal, shift south,
and focus stronger westerly flow aloft over southeastern Wyoming.
The downslope drying winds will drop RH to near critical for the
mountain zones 305...307...and 309. 700 mb temperatures near 17C
will lead to very warm daytime temperatures and large TD
depressions. This will promote deep mixing of the boundary layer
brining stronger winds down from aloft. Highs in the upper 80s to
near 90 are expected with winds gusts of 35 to 40 mph in the
afternoon. A Fire Weather Watch was issued for Tuesday afternoon
to cover the threat for Fire Weather conditions to develop.

Things will quiet down tuesday night with mild overnight lows and
RH recovery. Fire Weather will be a concern again on Wednesday as
continued warm and dry weather is expected through the middle of
the week.

.LONG TERM...(Wednesday night through Sunday night)
Issued at 255 AM MDT Mon Jun 25 2018

Models in reasonable agreement for late this week and into the
weekend, showing very warm or hot temperatures through Thursday
and then a general cool down just in time for the weekend as a
more unsettled pattern is forecast over the area. Expect mainly
dry conditions through early Friday with dry southwest flow aloft
ahead of the next Pacific trough. High temperature may reach the
century mark Thursday afternoon across western Nebraska and parts
of extreme southeast Wyoming with models showing 700mb temps
around 20c. Locations such as Scottsbluff, Torrington, Alliance,
and Sidney will likely be a few degrees above 100 degrees Thursday
afternoon with lower to mid 90s further west. These values may be
near record highs in a few areas.

For Friday, some slight model disagreement with timing as all
models show a cold front gradually moving southeast towards the
I-80 corridor. The GFS is much more amplified and shows the front
taking its time across central Wyoming, with most of southeast
Wyoming dry and in the warm sector. The ECMWF on the other hand
shows this front moving across the area and stalling near the
Laramie Range and Colorado border, with numerous to widespread
showers and thunderstorms developing Friday evening. Continued to
increase POP north of I-80 through late Friday evening. Saturday
looks like an unsettled day as the trough axis/upper low will be
moving across western Wyoming with eastern Wyoming in a large area
of mid/upper level diffluence aloft. One thing to note: half the
ensemble forecasts are showing the trough becoming an upper level
low somewhere across Utah and western Wyoming on Saturday. If
operational models start showing this solution, southeast Wyoming
and western Nebraska may see this unsettled weather lingering into
Monday of next week. Stay tuned. Otherwise, temperatures will be
noticeably cooler next weekend with highs generally in the 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1111 AM MDT Mon Jun 25 2018

VFR conditions as a ridge of high pressure builds into the region.
A few lingering showers and MVFR CIGS are possible across western
Nebraska, mainly near KSNY and KAIA; this activity will be brief
as conditions improve by this evening. Breezy conditions are
expected further to the west with gusts around 25 knots at KRWL
and KLAR. Look for clear skies and light winds overnight. Winds
will increase Tuesday by 18Z across Carbon and Albany Counties
with wind gusts to 40 mph.

&&

.FIRE WEATHER...
Issued at 205 AM MDT Mon Jun 25 2018

The main fire weather concern will be the drying and warming
trend expected for the middle of the week. Remaining moisture from
an upper level storm system will keep very isolated showers in
the forecast this afternoon before drying out later this evening.
A ridge of high pressure will develop Tuesday with very warm
temperatures and increasingly gusty winds. With humidity near
critical and gusty winds, a Fire Weather Watch has been issued for
Tuesday afternoon for zones 305, 307, and 309. Fire weather will
continue to be a concern through mid week as upper level winds
increase and warm temperatures continue.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Tuesday morning through Tuesday evening
     for WYZ305-307-309.

NE...None.
&&

SHORT TERM...LYONS
LONG TERM...TJT
AVIATION...AB/TJT
FIRE WEATHER...LYONS
Hazardous weather outlook, Jun 25, 3:10 AM MDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
310 AM MDT Mon Jun 25 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>119-260915-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
310 AM MDT Mon Jun 25 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A Fire Weather Watch has been issued for Tuesday afternoon and
evening for fire weather zones 305...307...309. A strong upper
level storm system will bring gusty winds and low humidity to the
area creating dangerous fire weather conditions.

.Spotter information statement...

Activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:25 AM MDTFire Weather WatchCYS12 hr
Jun 25, 2:13 PM MDTFire Weather WatchCYS25 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.